MAUDE Adverse Event Report: MEDTRONIC MED REL MEDTRONIC PUERTO RICO RESTORE ADVANCED; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR

MEDTRONIC MED REL MEDTRONIC PUERTO RICO RESTORE ADVANCED; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR
Model Number 37713
Medical Device Problem Codes Battery Problem (2885); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Pain (1994)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a healthcare provider regarding a patient who was implanted with an implantable neurostimulator (ins) for complex reg pain syndrome type i and spinal pain.The reason for call was to get mri information.The caller indicated that the implanted battery is dead and the patient lost remote.When asked for additional details the caller provided the following information, when the patient was implanted they had issues with the implanted device and it was hurting his chest.Another neurosurgeon told the patient not to use the device.Troubleshooting was not required.Additional information received from the patient.The reason for call was pt mentioned their "stimulator battery was not working" since 3 years ago.Pt said the spinal cord stimulator(scs) has not worked for some time and they wanted to get the scs removed because they had problems related to the scs in the past.Pt said they had a hard time finding an hcp who would remove scs, but the pt eventually found dr.(b)(6), who talked to the pt and said the scs would be difficult to remove completely and would cause problems, but discussed the possibility of replacing the scs with another newer model.Pt elected to have a replacement surgery on (b)(6) 2022.Pt said they needed a mdt rep.To call them to ensure they would be head-only eligible after the surgery.Pt said they had strokes in the past and would need an mri of their head if they had strokes in the future and the hcps needed to see how much damage was done.Patient services specialist(pss) reviewed the mri compatibility guidelines for the pt if their implanted neurostimulator(ins) was replaced, but not their leads with both vanta and intellis.Pt still insisted a mdt rep.Call them and discuss with them the mri eligibility status of their newly implanted ins once they have surgery.Pt's hcp, dr.(b)(6) told the pt they would fix the pt's back after the surgery.Pt had several discs that were herniated and one disc that was ruptured and pressing on a nerve.Pt said "it was getting to the point where it was hard to bend over" and pt had numbness in legs when bending over and intense pain.Pss emailed the local mdt reps.Pss documenting reported event.

Brand Name
RESTORE ADVANCED
Common Device Name
STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR
Manufacturer (Section D)
MEDTRONIC MED REL MEDTRONIC PUERTO RICO
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer (Section G)
MEDTRONIC MED REL MEDTRONIC PUERTO RICO
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer Contact
glen belmer
7000 central avenue ne rcw215
minneapolis, MN 55432
6122713209
MDR Report Key14601659
Report Number3004209178-2022-07190
Device Sequence Number5041645
Product Code LGW
UDI-Device Identifier00613994842367
UDI-Public00613994842367
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P840001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/28/2014
Device Model Number37713
Device Catalogue Number37713
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/02/2022
Initial Report FDA Received Date06/06/2022
Date Device Manufactured03/04/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale